MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT C4000 PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT C4000 PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 02P24-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Section a patient information: refer to section b5 for complete patient information.
 
Event or Problem Description
The field service representative (fsr) observed smoke/fire on the cnn board of the architect c4000 processing module during an onsite visit.The fsr identified that cnn board, cnn 31 cable & hcw pump (with smell of burnt parts) were burned.There was no damage to the customer facility.No impact to patient management or user safety was reported.
 
Additional Manufacturer Narrative
A complaint investigation was conducted for the architect c4000 serial number (b)(6).When troubleshooting the issue of visible smoke and burning odor, the field service representative discovered evidence of burning/charring on the bd, cnn, c4 (rohs).The bd, cnn, c4 (rohs)_ and a blown pm fuse, 1a (rohs).Both the bd, cnn, c4 (rohs) and pm fuse, 1a (rohs) were replaced and deemed the cause for the issue.The instrument service history for the architect c4000, serial #(b)(6).Verifies no subsequent issues have been reported related to charred/burned parts after service intervention.A review of tracking and trending did not identify any trends regarding the event.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was found to be adequate for the complaint issue.Based on our investigation, no systemic issue or deficiency was identified.
 
Event or Problem Description

Brand Name
ARCHITECT C4000 PROCESSING MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key24964759
Report Number3016438761-2026-00232
Device Sequence Number10496061
Product Code JJE
UDI-Device Identifier00380740003746
UDI-Public(01)00380740003746
Combination Product (Y/N)N
Initial Reporter CountryRP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02P24-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown